MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCB00
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the zcb00 model intraocular lens (iol) haptic broke off/detached while in the 1mtec cartridge and the iol was partially inserted.The procedure was completed successfully using a backup zcb00 21.5 diopter iol that was implanted into the patient¿s ocular sinister (left eye).There was no medical intervention and no surgical intervention performed.Patient status post-procedure was reported as fully recovered.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section a-4 patient weight: unknown/asked information unavailable.Section a-5 patient ethnicity: unknown/asked information unavailable.Section a-6 patient race: unknown/asked information unavailable.Section d-6a date implanted: not applicable as the iol was not implanted.Section d-6b date explanted: not applicable as the iol was not implanted/remains implanted, therefore not explanted.Section h-3 device evaluated by manufacturer: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: 13-jun-2024.Section h-3: device evaluated by manufacturer: yes.Device evaluation: a piece of a lens was received in a cartridge which was loose inside the original folding carton along with the original lens case.A lens piece/haptic was received in a cartridge.The haptic was received on the outside of the cartridge.No additional lens pieces were returned for evaluation.Complaint issue "haptic detached" was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19534393
Report Number3012236936-2024-000167
Device Sequence Number20935743
Product Code HQL
UDI-Device Identifier05050474531741
UDI-Public(01)05050474531741(17)270429
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZCB00
Device Catalogue NumberZCB0000215
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer06/28/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1MTEC CARTRIDGE LOT #: UNKNOWN.
Patient SexFemale